Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A description of Hilbert $\mathbf{\mathit{C}^*}$-modules in which all closed submodules are orthogonally closed


Author: Jürgen Schweizer
Journal: Proc. Amer. Math. Soc. 127 (1999), 2123-2125
MSC (1991): Primary 46L05
DOI: https://doi.org/10.1090/S0002-9939-99-05219-3
Published electronically: March 17, 1999
MathSciNet review: 1646207
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $A$, $B$ be $C^*$-algebras and $E$ a full Hilbert $A$-$B$-bimodule such that every closed right submodule $E_{0}\subseteq E$ is orthogonally closed, i.e., $E_{0}=(E_{0}^{\perp })^{\perp }$. Then there are families of Hilbert spaces $\{\mathcal{H}_{i}\}$, $\{\mathcal{V}_{i}\}$ such that $A$ and $B$ are isomorphic to $c_{0}$-direct sums $\sum \!\mathcal{K}(\mathcal{V}_{i})$, resp. $\sum \!\mathcal{K}(\mathcal{H}_{i})$, and $E$ is isomorphic to the outer direct sum $\sum _{\!0}\mathcal{K}(\mathcal{H}_{i},\mathcal{V}_{i})$.


References [Enhancements On Off] (What's this?)

  • 1. L. G. Brown, Close hereditary $C^*$-subalgebras and the structure of quasi-multipliers, MSRI preprint #11211-85, 1985.
  • 2. L. G. Brown, J. A. Mingo, and N.-T. Shen, Quasi-multipliers and embeddings of Hilbert C*-bimodules, Canad. J. Math. 46 (1994), 1150-1174. MR 95k:46091
  • 3. J. Dixmier, $C^*$-algebras, North-Holland, Amsterdam, 1981. MR 56:16388
  • 4. E. C. Lance, Hilbert $C^*$-modules - A toolkit for operator algebraists, London Math. Soc. Lecture Notes no. 210, Cambridge University Press, Cambridge, 1995. MR 96k:46100
  • 5. B. Magajna, Hilbert $C^*$-modules in which all closed submodules are complemented, Proc. Amer. Math. Soc. 125 (1997), 849-852. MR 97e:46079
  • 6. N. E. Wegge-Olsen, K-theory and $C^*$-algebras - a friendly approach, Oxford University Press, Oxford, 1993. MR 95c:46116

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L05

Retrieve articles in all journals with MSC (1991): 46L05


Additional Information

Jürgen Schweizer
Affiliation: Mathematisches Institut, Universität Tübingen, Auf der Morgenstelle 10, 72076 Tübingen, Germany
Email: juergen.schweizer@uni-tuebingen.de

DOI: https://doi.org/10.1090/S0002-9939-99-05219-3
Keywords: Hilbert $C^*$-modules, complemented submodules
Received by editor(s): October 23, 1997
Published electronically: March 17, 1999
Additional Notes: The results of this paper are part of the author’s doctoral dissertation at the University of Tübingen, which was completed before we received the preprint \cite{5} by Magajna.
Communicated by: David R. Larson
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society